5 ms·
Similarities in packaging of cyanoacrylate nail glue and ophthalmic preparations
- thatBilly 11y agoI find it interesting that they "feel that the manufacturers of nail glue products should be forced to address some remedial action, to ensure that these preparations are packaged differently from therapeutic preparations". Shouldn't the manufacturers of these therapeutic products take the lead and differentiate their packaging? If they could force CA glue distributors to change their packaging, the next battle would be forcing eardrops to change theirs, then e-liquids, then homoeopathic stuff and all the other products that are distributed in generic dropper bottles.
- Someone 11y agoFull-text link: http://bjo.bmj.com/content/85/4/496.2.full http://bjo.bmj.com/content/85/4/496.2.full
- delinka 11y agoDo there exist any statistics about people mistaking fingernail glue for eye drops? This would indeed be tragic, but I haven't even heard anecdotes about such a thing happening.
- StringyBob 11y agoHidden behind the 'full text' link in the article, there are two anecdotes given - both involving children.
- DanBC 11y agoThere are some cites which provide further information. This appears to be more than a couple of children and it has been happening for years. http://www.bmj.com/content/bmj/289/6439/226.full.pdf http://www.bmj.com/content/bmj/289/6439/226.full.pdf http://jama.jamanetwork.com/article.aspx?articleid=381616 http://jama.jamanetwork.com/article.aspx?articleid=381616 http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1661943/ http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1661943/ http://www.ncbi.nlm.nih.gov/pmc/articles/PMC504946/ http://www.ncbi.nlm.nih.gov/pmc/articles/PMC504946/
- rprimrose 11y agoThis is from 2001, anyone know if any changes were made to address this since then?
- DanBC 11y agoI don't think so. Here's a case from 2010: http://www.ncbi.nlm.nih.gov/pubmed/22442649 http://www.ncbi.nlm.nih.gov/pubmed/22442649 > Inadvertent ocular cyanoacrylate, or 'superglue', instillation has been reported frequently since 1982 when superglue was repackaged into ophthalmic style dropper bottles. This case report highlights the continuing problem of cyanoacrylate eye injuries and serves as a reminder to healthcare professionals to report such incidents to manufacturers and regulatory bodies, on behalf of their patients, to promote the introduction of universal safety mechanisms on all household chemical containers. Failure of glue manufacturers to introduce safety cap mechanisms has resulted in significant ocular morbidity over the last 27 years, and such incidents are expected to occur until superglue bottles are redesigned.